Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 305, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 20, 2007, 2:49 AM CST for Angelina County, Nacogdoches County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2007, 2:49 AM CST (08:49 UTC)
- Expired
- Dec 20, 2007, 3:30 AM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 8:09 PM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Dec 19, 8:09 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 809 PM CST WED DEC 19 2007 .DISCUSSION... WARM FRONT AS OF 02Z HAS PULLED UP STATIONARY...ALONG THE AR/LA BORDER SNAKING WESTWARD TO JUST NORTH OF MOUNT PLEASANT TEXAS. FRONT HAS BEEN IN THIS POSITION FOR THE LAST FOUR HOURS AND AS A RESULT...TEMPERATURES HAVE FALLEN OFF QUICKLY ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. HAVE LOWERED TEMPERATURES A COUPLE OF CATEGORIES NORTH OF THIS BOUNDARY BUT THE THINKING IS THAT THIS BOUNDARY MAY MOVE A LITTLE FURTHER NORTH TONIGHT BUT NOT MUCH PER 00Z RUC. HAVE ALSO ADDED PATCHY DENSE FOG WORDING ACROSS OUR NORTHERN ZONES WITH VISIBILITIES AS LOW AS 1/2 MILE AT ELD ALREADY. CONCERNING CONVECTION...LOW LEVEL JET IS JUST NOW STARTING TO CRANK OUT WEST OF THE REGION PER PALESTINE PROFILER SITE WITH AROUND 30KTS AT 5K. THIS SHOULD CONTINUE TO INCREASE OVERNIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED TO EXPAND IN COVERAGE AND INTENSITY ACROSS OUR WESTERN ZONES OVER THE NEXT FEW HOURS. DESPITE MOST OF OUR CWA BEING SOUTH OF THE STALLED BOUNDARY...FEEL LIKE ACTIVITY WILL MOSTLY BE ELEVATED IN NATURE THUS SUPPORTIVE OF A HAIL THREAT LATER TONIGHT. MODIFIED MARITIME AIRMASS WILL TRY TO COME NORTHWARD INTO OUR SOUTHERN ZONES LATER TONIGHT AND THIS COULD RESULT IN A WIND/ISOLATED TORNADO THREAT...BUT THIS ALL DEPENDS ON IF THE ACTIVITY CAN BECOME ROOTED BELOW THE BOUNDARY LAYER OR NOT. FOR NOW...HAVE BUMPED POPS TO LIKELY CATEGORY ACROSS OUR EXTREME NORTHWEST ZONES FOR LATER TONIGHT AS INITIAL ROUND OF CONVECTION WILL BE TOO CLOSE TO THIS REGION TO SPLIT HAIRS. UPDATE OUT SHORTLY...13. && .AVIATION... LATEST SURFACE OBS SHOW WARM FRONT RUNNING RIGHT ALONG THE AR/LA BORDER...W/VSBYS APPROACHING VLIFR NORTH OF THE FRONT. 00Z SHV/LCH RAOBS SHOW STEEP MID-LEVEL LRS...BUT OTHERWISE UNIMPRESSIVE. HOWEVER...KSHV VAD PROFILER SHOWS LLJ BEGINNING TO DEVELOP AHEAD OF TROUGH OVER THE TEXAS PANHANDLE...W/CONVECTION ALREADY FORMING WEST OF KLFK. THUS...EXPECT LIFR/VLIFR CEILINGS/VSBYS ALL SITES BY 06Z OR SOONER. AS TROUGH EXITS THURSDAY AFTERNOON...EXPECT SCOURING TO VFR BY 21Z ALL SITES EXCEPT KMLU/KELD. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 71 43 71 / 70 40 10 10 MLU 58 71 45 70 / 70 60 10 10 DEQ 48 67 35 68 / 70 30 10 10 TXK 48 70 44 68 / 70 30 10 10 ELD 48 71 41 70 / 70 30 10 10 TYR 58 70 42 71 / 70 20 10 10 GGG 58 70 42 71 / 70 20 10 10 LFK 60 73 40 74 / 70 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
Hazardous weather outlook, Dec 19, 12:00 PM CST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 19 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT TONIGHT...OVER EAST AND NORTHEAST TEXAS...AND NORTHWEST LOUISIANA. THE MAIN RISKS FROM ANY SEVERE STORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. AN ISOLATED TORNADO COULD ALSO OCCUR. AS A STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND MOIST AIRMASS IN PLACE OVER EAST OR NORTHEAST TEXAS. THESE STORMS WILL MOVE EAST INTO NORTHWEST LOUISIANA BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY BY ON GOING THURSDAY MORNING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA. THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST THURSDAY...AS DRIER AIR MOVES INTO THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AS A STRONGER STORM SYSTEM MOVES TOWARD THE FOUR STATE REGION. AT THIS TIME...IT APPEARS AS IF THE GREATEST SEVERE WEATHER RISK WILL BE ALONG AND SOUTH OF INTERSTATE 20. LATER STATEMENTS AND FORECASTS WILL BETTER DEFINE THE TIMING AND LOCATION OF ANY RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS...MAY BE NEEDED LATE TONIGHT. 03
In the hours before
Local storm report, Dec 19, 11:10 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CST WED DEC 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL POLLOCK 31.52N 92.41W
12/19/2007 E0.88 INCH GRANT LA CO-OP OBSERVER
&&
JDLocal storm report, Dec 19, 11:29 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 PM CST WED DEC 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 2 E SAN AUGUSTINE 31.53N 94.08W
12/19/2007 E1.00 INCH SAN AUGUSTINE TX LAW ENFORCEMENT
STATE HIGHWAY 21.
&&
JDLocal storm report, Dec 19, 11:57 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CST WED DEC 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL 5 ESE WELLS 31.46N 94.87W
12/19/2007 E0.88 INCH ANGELINA TX CO-OP OBSERVER
&&
JDLocal storm report, Dec 20, 12:20 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL NOBLE 31.69N 93.68W
12/19/2007 E0.75 INCH SABINE LA LAW ENFORCEMENT
&&
EVENT NUMBER 00001
JDLocal storm report, Dec 20, 12:43 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 5 SW BROKEN BOW 33.97N 94.80W
12/20/2007 M0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
PENNY SIZE HAIL ON THE SOUTHWEST SIDE OF BROKEN BOW.
&&
EVENT NUMBER 00002
13Local storm report, Dec 20, 12:54 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1254 AM HAIL GLOVER 34.07N 94.90W
12/20/2007 E0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
EVENT NUMBER 00003
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 11:02 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 43 min |
| Dec 19, 11:12 PM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Dec 20, 12:15 AM CST | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Dec 20, 4:02 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 43 min |
| Dec 20, 4:14 AM CST | Severe Thunderstorm Warning | SHV | Angelina, San Augustine | 46 min |
| Dec 20, 5:13 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 62 min |
| Dec 19, 11:40 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 35 min |
| Dec 20, 5:46 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 29 min |
| Dec 20, 6:14 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.